MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) IDENTITY ADX XL DR; IMPLANTABLE PACEMAKER PULSE-GENERATOR

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) IDENTITY ADX XL DR; IMPLANTABLE PACEMAKER PULSE-GENERATOR
Model Number 5386
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
Related manufacturer report number: 2017865-2023-48457 it was reported that the patient presented to the hospital for a scheduled generator change out procedure.During the procedure, it was found that the right atrial (ra) lead had failed to be disconnected from the header of the pacemaker.The pacemaker was explanted and replaced, while the ra lead was capped during the same procedure on (b)(6) 2023.The patient had no adverse consequences.
 
Additional Manufacturer Narrative
The reported event of could not untighten the atrial setscrew to remove the lead was confirmed.Analysis revealed that calcified blood was filling the a-setscrew inset.The calcified blood was preventing the wrench from entering and engaging the setscrew inset to untighten the setscrew.Wrenches cannot penetrate the calcified blood.The wrench will just strip the portions of the inset it comes in contact with.When the calcified blood was removed in the lab, a wrench could be fully inserted into the setscrew inset and the setscrew could be untightened normally, and the stuck lead removed.The blood came through holes punched through the septum by the torque wrench at time of implant.Device has normal battery depletion to end of life (eol).

Brand Name
IDENTITY ADX XL DR
Common Device Name
IMPLANTABLE PACEMAKER PULSE-GENERATOR
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer Contact
richard williamson
15900 valley view court
sylmar, CA 91342
MDR Report Key17935109
Report Number2017865-2023-48455
Device Sequence Number12375794
Product Code DXY
UDI-Device Identifier05414734006903
UDI-Public05414734006903
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2007
Device Model Number5386
Device Lot Number0002307031
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/12/2023
04/19/2024
Initial Report FDA Received Date10/13/2023
Supplement Report FDA Received Date01/01/2024
04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown